MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH

BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: medical product - zimmer biomet 2.0mm system twist drill with j notch catalog #: 01-9196 lot #: 345521; zimmer biomet 2.0mm system twist drill with j notch catalog #: 01-9196 lot #: 329508 g3: foreign - event occurred in japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00413.
 
Event or Problem Description
It was reported that the drill fractured during an intermaxillary fixation procedure.Another drill was used to complete the procedure.There were no consequences or impact to the patient.It was reported that no further information is available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: suggested component code- mechanical (g04) ¿ drill.A visual inspection was conducted on the returned drills.The drills both show signs of attempted use including marking/ scratching on the drill surface.Both drills have clearly fractured near where the fluted portion of the drill meets the drill base.In both cases the complaint is confirmed.A determination cannot be made as to what caused the drills to fracture.Review of the certs identified no deviations or anomalies during manufacturing.A supplier dhr review was not conducted as material cert confirms that the material and hardness of the instrument meet specification requested as certs show.A review of end level device history records was not performed as it is package and label related only and reported event is not associated with a packaging or labeling related issue.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.0MM SYSTEM TWIST DRILL WITH J NOTCH
Common Device Name
DRILL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18084769
Report Number0001032347-2023-00414
Device Sequence Number20480739
Product Code HBE
UDI-Device Identifier00841036016968
UDI-Public(01)00841036016968(10)329508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9196
Device Lot Number329508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown